Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 255, NWS Pueblo, CO

August 8, 2016El Paso County, Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 8, 2016, 3:03 PM MDT for El Paso County, Fremont County, Pueblo County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 3:03 PM MDT (21:03 UTC)
Expired
Aug 8, 2016, 3:45 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
2053 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WUUS55 KPUB 082103
SVRPUB
COC041-043-101-082145-
/O.NEW.KPUB.SV.W.0255.160808T2103Z-160808T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT MON AUG 8 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 345 PM MDT

* AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHEAST OF PENROSE...OR 22 MILES NORTHWEST OF PUEBLO...MOVING
  SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PINON...PENROSE AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3850 10513 3863 10493 3853 10445 3829 10481
TIME...MOT...LOC 2103Z 301DEG 12KT 3850 10490 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
4 follow-up statements
521 
WWUS55 KPUB 082111
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT MON AUG 8 2016

COC041-043-101-082145-
/O.CON.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
311 PM MDT MON AUG 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN
PUEBLO COUNTIES...

AT 311 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF PENROSE...OR 20 MILES NORTHWEST OF PUEBLO...MOVING SOUTHEAST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND PENROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3847 10506 3858 10490 3853 10445 3829 10481
TIME...MOT...LOC 2111Z 301DEG 12KT 3849 10487 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
823 
WWUS55 KPUB 082119
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT MON AUG 8 2016

COC041-043-101-082145-
/O.CON.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
319 PM MDT MON AUG 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN
PUEBLO COUNTIES...

AT 319 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PENROSE...OR 18 MILES NORTHWEST OF PUEBLO...MOVING SOUTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND PENROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3846 10502 3858 10490 3853 10445 3829 10481
TIME...MOT...LOC 2119Z 301DEG 12KT 3847 10484 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
787 
WWUS55 KPUB 082126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT MON AUG 8 2016

COC041-043-101-082145-
/O.CON.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
326 PM MDT MON AUG 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN
PUEBLO COUNTIES...

AT 326 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PUEBLO WEST...OR 17 MILES NORTHWEST OF PUEBLO...MOVING SOUTHEAST
AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND PENROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3845 10500 3856 10488 3854 10458 3854 10450
      3835 10473 3831 10478
TIME...MOT...LOC 2126Z 301DEG 12KT 3846 10481 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
070 
WWUS55 KPUB 082135
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT MON AUG 8 2016

COC041-043-101-082145-
/O.EXP.KPUB.SV.W.0255.000000T0000Z-160808T2145Z/
FREMONT CO-EL PASO CO-PUEBLO CO-
335 PM MDT MON AUG 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FREMONT...SOUTH
CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES WILL EXPIRE AT 345
PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3845 10500 3856 10488 3854 10458 3854 10450
      3835 10473 3831 10478
TIME...MOT...LOC 2133Z 301DEG 12KT 3846 10481 

$$

SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:40 PM MDT, 23 minutes earlier.

Area forecast discussion, Aug 8, 2:40 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
240 PM MDT MON AUG 8 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 237 PM MDT Mon Aug 8 2016

...Fewer storms on Tuesday...

Currently...Storms are beginning to move off the mountains this
afternoon, and will continue moving eastward across the I-25 corridor
and Plains through the early evening. With rather light flow
aloft...only 5-10 knots in the mid levels...movement will be slow
and some localized heavy rainfall with the threat of flooding will
be the main concern through this evening. Burn scars and areas that
have received recent heavy rain will be at particular risk. So far,
storms have been moving along and not particularly strong, but we
have seen some decent rain rates in a few storms.

Should see convection die off after sunset, with a few lingering
storms possible this evening before gradual clearing overnight.
Should be another mild night but barring a shift in convection,
should stay free of low clouds or showers.

On Tuesday, Southwest flow aloft increases a bit and this should help
dry things out. Will have enough residual moisture to ensure a
few afternoon and evening storms but most of the storms should
stay over the higher trrn with only ISOLD cells possible for the
Plains by late afternoon into the evening. Drier conditions and
increasing temps aloft should allow afternoon highs to rise into
the mid 90s for the Plains, while the mts stay in the comfortable
70s. Looks like a fairly typical August day. Rose

.LONG TERM...(Tuesday night through Monday)
Issued at 237 PM MDT Mon Aug 8 2016

Mid Range AFD Portion

Tuesday night-Wednesday...

An upper level trough positioned across the Pacific Northwest is
expected to slowly move across the Northern Tier through Thursday,
keeping southwest flow aloft across Colorado. An area of subtropical
moisture associated with Tropical Storm Javier will surge into
Colorado Wednesday. PWAT values are expected to climb between 1-1.5"
across central and southern CO, allowing for an uptick in shower and
thunderstorm activity across the higher terrain. Across the plains,
a deepening boundary layer will allow for W-SW winds aloft to mix
down to the surface. A relatively thin layer of deeper moisture near
the surface across the plains is expected to mix out, with dewpoints
dropping into the upper-40s to lower-50s by the afternoon. An
increase in SW flow aloft will allow for 0-6 km bulk shear vectors
to reach 35-40 knots, but with limited moisture across the plains,
CAPE values will be generally less than 500 J/KG, limiting the
severe weather threat. Flash flooding will continue to be a threat
across burn scars, urban areas, and in areas which have received
heavy rainfall in the past few days as storms continue to be slow
movers.

Wednesday-Thursday...

With continued SW flow expected, Td values will remain relatively
low across the plains once again. Lower CAPE values will continue to
limit the severe with threat, as bulk shear vectors will once again
be in the 40 knot range. With monsoon moisture still in place,
scattered to numerous showers and thunderstorms can be expected
across the higher terrain. Isolated to scattered showers and
thunderstorms are expected across the plains during the afternoon to
early evening hours. Slow moving storms capable of producing flash
flooding will continue to be the primary concern. ~Lukinbeal

Extended Forecast...An upper trof will move across CO Thursday
night and Friday...sending a cold front through the southeast
plains. This should bring more active weather back into the
southeast plains. Flow aloft will shift around from the NW on the
back side of the system while low level flow behind the front
shifts out of the east and advects 50+ dew points back into the
southeast mountains and plains. This will increase deep layer
shears which could spell an increase in strong to marginally
severe thunderstorms for the southeast mountains and plains both
days. There is still some question as to how much low level
moisture will advect back westward and the resultant CAPES...which
could end up limiting storm strengths. For now...Friday and
Saturday will carry scattered pops for the mountains and plains.
Atmosphere dries out some for Sunday into early next week...which
should bring an overall decrease in thunderstorm chances. -KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 237 PM MDT Mon Aug 8 2016

No change to the AVN forecast...which is on track for VFR conditions
and generally light winds. Storms will move eastward into the Plains
and clear the I-25 corridor by 01-03Z. Cannot rule out an ISOLD
storm lingering into the evening, particularly over El Paso
Cty...but the probability of any TS affecting the TAFs in late
evening or overnight is low enough to preclude mention in the TAFs.
On Tuesday, storms will be less frequent and weaker, confined to
mainly the higher terrain. Rose

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...AL/KT
AVIATION...ROSE
Hazardous weather outlook, Aug 8, 11:31 AM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT MON AUG 8 2016

COZ058>089-093>099-091745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE TODAY. STORMS DEVELOPING OVER THE MOUNTAINS WILL MOVE
EAST INTO THE INTERSTATE 25 CORRIDOR THIS AFTERNOON. THE STORMS
WILL THEN MOVE EASTWARD ACROSS THE PLAINS THIS EVENING BEFORE
DISSIPATING LATE TONIGHT.

FLASH FLOODING WILL BE POSSIBLE TODAY. THE BEST CHANCE OF FLASH
FLOODING WILL BE OVER BURN SCARS, URBAN AREAS AND AREAS WHICH HAVE
RECEIVED HEAVY RAIN OVER THE LAST COUPLE OF DAYS.

ONE OR TWO OF THE STORMS OVER THE PLAINS COULD BECOME STRONG,
PRODUCING WIND GUSTS UP TO 50 MPH ALONG WITH HAIL UP TO THE SIZE
OF DIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY, THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND
EVENING STORMS MAINLY OVER THE MOUNTAINS. PRIMARY STORM THREATS
WILL BE LIGHTNING AND GUSTY WINDS.

WEDNESDAY, MOISTURE AHEAD OF SUBTROPICAL STORM JAVIER WILL BE
EJECTED NORTH ACROSS COLORADO. THIS WILL BRING AN INCREASED
CHANCE OF AFTERNOON AND EVENING STORMS, MAINLY TO THE MOUNTAINS.
IN ADDITION TO LIGHTNING AND GUSTY WINDS, LOCALLY HEAVY RAIN AND
FLASH FLOODING WILL BECOME CONCERNS.

THURSDAY THROUGH SATURDAY, AN UPPER LEVEL DISTURBANCE AND LOW
LEVEL UPSLOPE FLOW WILL BRING A CHANCE OF AFTERNOON AND EVENING
STORMS TO THE REGION EACH DAY, ESPECIALLY ACROSS THE EASTERN
MOUNTAINS AND PLAINS.

BY SUNDAY, THE AIRMASS OVER COLORADO WILL START TO WARM AND DRY
AS UPPER HIGH PRESSURE REBUILDS OVER THE REGION. THIS WILL RESULT
IN THUNDERSTORM CHANCES DECREASING AND RETREATING MAINLY TO THE
MOUNTAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHERN COLORADO TODAY AND TONIGHT.

44/44

In the hours before

Special weather statement, Aug 8, 1:26 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT MON AUG 8 2016

COZ087-088-082000-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
126 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS AND EAST
CENTRAL HUERFANO COUNTIES UNTIL 200 PM MDT...

AT 126 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF AGUILAR...OR 19 MILES NORTH OF TRINIDAD...MOVING NORTH
AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3731 10439 3739 10467 3763 10459 3754 10427
TIME...MOT...LOC 1926Z 194DEG 19KT 3745 10449

KT
Special weather statement, Aug 8, 2:04 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON AUG 8 2016

COZ076-077-081-083-082045-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
204 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
245 PM MDT...

AT 204 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROYAL GORGE...OR 34 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CANON CITY AND ROYAL GORGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3852 10541 3861 10529 3857 10503 3839 10524
TIME...MOT...LOC 2004Z 318DEG 17KT 3850 10530

SR
Special weather statement, Aug 8, 2:13 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT MON AUG 8 2016

COZ060-062-065-066-069-072-082100-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
213 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTH
CENTRAL SAGUACHE COUNTIES UNTIL 300 PM MDT...

AT 213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF BONANZA...OR 39 MILES SOUTHEAST OF
GUNNISON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BONANZA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3810 10637 3826 10645 3843 10609 3818 10595
TIME...MOT...LOC 2013Z 248DEG 13KT 3821 10633

KT
Local storm report, Aug 8, 2:18 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT MON AUG 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       8 NE SPANISH PEAKS      37.46N 104.85W
08/08/2016  M1.75 INCH       HUERFANO           CO   TRAINED SPOTTER

            NORMALLY SMALL STREAM NEAR HOME IS NOW RUNNING ABOUT
            10X LARGER THAN NORMAL.

&&

MN
Special weather statement, Aug 8, 2:41 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT MON AUG 8 2016

COZ081-083-085-082115-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
241 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHEASTERN
TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT...

AT 241 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF FORT CARSON...OR 10 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS AND FORT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3860 10503 3877 10496 3874 10474 3855 10481
TIME...MOT...LOC 2041Z 271DEG 15KT 3869 10490

KT
Special weather statement, Aug 8, 2:54 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT MON AUG 8 2016

COZ081-083-085-086-082130-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
254 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 330 PM
MDT...

AT 254 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PENROSE...OR 23 MILES SOUTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENROSE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3850 10517 3863 10498 3851 10463 3835 10493
TIME...MOT...LOC 2054Z 302DEG 28KT 3851 10493

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:28 PM MDTSpecial Weather StatementPUBSaguache92 min
Aug 7, 10:30 PM MDTSpecial Weather StatementPUBEl Paso60 min
Aug 7, 10:41 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller64 min
Aug 7, 11:20 PM MDTFlash Flood WarningPUBEl Paso, Fremont, Teller3 hr
Aug 7, 11:36 PM MDTSpecial Weather StatementPUBTeller84 min
Aug 7, 11:45 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller48 min
Aug 8, 1:22 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Aug 8, 1:26 PM MDTSpecial Weather StatementPUBLas Animas34 min
Aug 8, 1:49 PM MDTFlash Flood WarningPUBHuerfano116 min
Aug 8, 2:04 PM MDTSpecial Weather StatementPUBFremont41 min
Aug 8, 2:13 PM MDTSpecial Weather StatementPUBSaguache47 min
Aug 8, 2:41 PM MDTSpecial Weather StatementPUBTeller34 min
Aug 8, 2:54 PM MDTSpecial Weather StatementPUBFremont36 min
Aug 8, 3:29 PM MDTAreal Flood AdvisoryPUBChaffee, Fremont3 hr
Aug 8, 3:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
Aug 8, 3:44 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo31 min
Aug 8, 3:57 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 8, 4:55 PM MDTSpecial Weather StatementPUBPueblo50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.